Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 199, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Sep 6, 2007, 7:08 PM CDT for Phelps County, Nebraska. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 6, 2007, 7:08 PM CDT (00:08 UTC)
- Expired
- Sep 6, 2007, 8:00 PM CDT
- In force
- 52 min
- Issued by
- NWS Hastings, NE
- Area
- Counties, with a storm outline in the text
County Phelps County, NE
The radar
The Grand Island radar (KUEX), 85 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 6, 4:48 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 0.1 hours before the alert went out and 271 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1895 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 873 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 5.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 2:19 PM CDT, 4 hours 49 minutes earlier.
Area forecast discussion, Sep 6, 2:19 PM CDT, 4 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 219 PM CDT THU SEP 6 2007 .SHORT TERM...THROUGH 12Z SATURDAY. FOCUS OF THE FORECAST IS THE PRECIPITATION CHANCES TONIGHT. SURFACE BOUNDARY JUST TO THE NORTHWEST/WEST OF THE CWFA HAS HELD STEADY THE PAST 8 HOURS. FRONT LOOKS TO BE WAITING FOR PUSH FROM SOLID UPPER LEVEL WAVE ON WATER VAPOR...NOW SEEN SENDING ITS LEAD IMPULSE INTO THE KLBF CWFA. LOW CLOUDS ALL DAY OVER LARGE PART OF OUR CWFA HAS REALLY SQUELCHED INSTABILITY...ALTHOUGH SOUTHWEST CWFA IS NOW CATCHING MORE SUN. HOWEVER...CAPPING IS PRETTY STRONG AT THE MOMENT. EFFECTIVE SHEAR IS WEAK OVER THE CWFA AND PROGGED TO INCREASE ONLY MARGINALLY THROUGH EARLY EVENING. LARGE SPIN JUST TO THE EAST OF THE CWFA...MAY BE CAUSING A BACK LOG JUST A BIT AND HOLDING UP THE UPPER TROUGH APPROACHING. MOISTURE IS IN GOOD SHAPE TONIGHT...WITH SURFACE DEWPOINTS NEAR 70 AND PRECIPITABLE WATER VALUES 150 PERCENT OF NORMAL. THERE IS ALSO THE RISK OF TAPPING A BIT OF TROPICAL MOISTURE ROLLING THROUGH NEW MEXICO. STRONG SYNOPTIC SCALE LIFT WILL ALSO COME IN PLAY...AND THAT IS WHAT WE ARE WAITING FOR. INITIAL CAPPING AND STABILITY CONCERNS SEEM TO BE LIMITING SEVERE POTENTIAL...ESPECIALLY AS ONE MOVES EAST. STARTING TO SEE MAY IMPULSE FIRE SOME TCU SOUTHWEST OF IMPERIAL...AND EXPECTED AT LEAST SCATTERED CONVECTION TO DEVELOP. MARGINAL STRONG TO SEVERE STORM APPEARS POSSIBLE...WITH DEEP LAYER SHEAR NOT GREAT. LATER IN THE EVENING...AS THE FRONT ADVANCES ACROSS THE CWFA...EXPECT THUNDERSTORM COVERAGE TO INCREASE AS LOW LEVEL KICKS IN. THIS IS LIKELY TO BE MOSTLY NON SEVERE...BUT AGAIN THERE IS AT LEAST A SMALL RISK OF ISOLATED STRONG WINDS OR HAIL. EXPECT THIS SYSTEM TO FAIRLY PROGRESSIVE...SO THINGS SHOULD WRAP UP SHORTLY AFTER MIDNIGHT. ON FRIDAY...SOLID NORTH WIND IS EXPECTED WITH ONLY MODERATE COOL ADVECTION. IN FACT...WITH CLOUDS TODAY...IT MAY WARMING TOMORROW THAN TODAY IN A FEW SPOTS. HAVE INCREASED WINDS JUST A BIT IN THE MORNING WITH GOOD MIXING LIKELY AND SOLID H85 WINDS. NOT UNCOMMON TO CATCH A PERIOD OF BRIEFLY STRONGER WINDS THROUGH THE NOON HOUR IN THIS TYPE OF FRONTAL PASSAGE. DO EXPECT PLENTY OF SUNSHINE. CERTAINLY LESS LOW LEVEL MOISTURE...ALTHOUGH THIS FRONT DOESN/T CLEAN IT ALL OUT...AND RETURN FLOW ALREADY SETS UP IN THE WESTERN CWFA BY EVENING. WITH THE RETURN FLOW AHEAD OF SATURDAY SYSTEM... DID INCREASE SKY COVER LATE FRIDAY NIGHT PER INCREASED MOISTURE AND WEAK WARM ADVECTION ON MODELS. .LONG TERM...12Z SATURDAY THROUGH THURSDAY...FORECAST CHALLENGE IS PRECIP CHANCES SUNDAY INTO MONDAY. PART OF THE DAY SATURDAY THE AREA REMAINS UNDER THE INFLUENCE OF SURFACE HIGH PRESSURE AND AS IT CONTINUES TO SLIDE EAST OF THE CWA ANOTHER WEAK FRONT WORKS ITS WAY THROUGH SATURDAY EVENING. AS THIS FRONT MOVES SOUTH IT BECOMES WEAKER AS IT LOSES SUPPORT AND EVENTUALLY STALLS OUT. THIS FRONT BRINGS A BIT OF A COOL DOWN FOR SUNDAY AND SLIGHT CHANCES FOR PRECIP. THE BEST CHANCE FOR PRECIP LOOKS TO START LATE SUNDAY NIGHT AND LAST THROUGH THE DAY ON MONDAY. MODELS THIS MORNING IN BETTER AGREEMENT WITH THIS SYSTEM...SHOWING A STRONGER REINFORCING COLD FRONT WITH A STOUT UPPER LEVEL TROUGH MOVING THROUGH THE PLAINS. THERE ARE STILL SOME SLIGHT DIFFERENCES BETWEEN MODELS WITH HOW QUICKLY THE FRONT PASSES THROUGH...FORECAST IS A BLEND. FRONT LOOKS TO CLEAR THE CWA BY LATE MONDAY...LEAVING BEHIND NORTHERLY WINDS AND DRIER AND MUCH COOLER TEMPERATURES. TRENDED HIGH AND LOW TEMPERATURES DOWN FOR THE EARLY PART OF NEXT WEEK...ALONG THE LINES OF HPC BUT ABOVE OTHER GUIDANCE LIKE THE GFS WHICH HAS HIGHS IN THE 60S ON MONDAY. THE COOL OFF IS SHORT LIVED...WITH RETURN FLOW FROM THE BACK SIDE OF THE SFC HIGH AND A DEVELOPING TROUGH ACROSS THE WESTERN PORTION OF THE STATE HELPING TO WARM THINGS BACK UP NEAR THE 80 DEGREE MARK BY WEDNESDAY. KEPT TUESDAY THROUGH THURSDAY DRY. && .PREV DISCUSSION... /ISSUED 1156 AM CDT THU SEP 6 2007/ AVIATION...18Z TAF. LOW CLOUDS REFLECTING MVFR CONDITIONS LIKELY TO HOLD FIRM THROUGH MID AFTERNOON. CEILINGS WILL IMPROVE SOME AS WEAK WAVE MOVES OVER THE AREA AND SCOURS THINGS OUT A BIT. NO PRECIPITATION IS EXPECTED THROUGH 00Z. ACTIVE SECOND 6 HOURS OF THE FORECAST PERIOD IS LIKELY...AS A FRONT MOVES THROUGH THE GRAND ISLAND AREA. SHOULD EXPECT AT LEAST PERIODS OF THUNDERSTORMS WITH MVFR CEILINGS AND VISIBILITIES...ALONG WITH LOCALLY GUSTY WINDS. SKIES SHOULD CLEAR QUICKLY OVERNIGHT...LEAVING THE VFR CONDITIONS BY DAWN FRIDAY. .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && ADO/MLM
Hazardous weather outlook, Sep 6, 6:20 PM CDT, 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 620 PM CDT THU SEP 6 2007 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 071200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 620 PM CDT THU SEP 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT. TWO SEVERE THUNDERSTORM WATCHES ARE POSTED FOR ALL OF SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS. ONCE WATCH LASTS UNTIL 11 PM AND IS FOR AREAS ALONG AND WEST OF HIGHWAY 281...AND THE OTHER WATCH LASTS UNTIL 2 AM FOR AREAS TO THE EAST OF HIGHWAY 281. ISOLATED TO SCATTERED THUNDERSTORMS IN WESTERN NEBRASKA...WILL ORGANIZE AND MOVE EAST THIS EVENING. A FEW THUNDERSTORMS MAY BE SEVERE...WITH QUARTER SIZE HAIL POSSIBLE...AND WIND GUSTS TO 60 MPH. A FEW LOCATIONS COULD PICK UP AN INCH OF RAIN FROM STRONGER THUNDERSTORMS. THE RISK FOR STRONG WINDS AND LARGE WILL DIMINISH FROM WEST TO EAST AS THUNDERSTORMS PASS. ALL OF THE THUNDERSTORMS SHOULD BE EAST OF AREA BY DAWN FRIDAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORM CHANCES RETURN TO PARTS OF THE OUTLOOK AREA AS SOON AS LATE IN THE DAY SATURDAY. THE RISK FOR THUNDERSTORMS SPREADS ACROSS SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS SUNDAY AND MONDAY. DRY WEATHER IS EXPECTED TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING FOR REPORTS OF HAIL OR STRONG WINDS. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
In the hours before
Special weather statement, Sep 6, 7:00 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 700 PM CDT THU SEP 6 2007 NEZ073-070030- PHELPS- 700 PM CDT THU SEP 6 2007 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR PHELPS COUNTY... AT 658 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR LOOMIS...OR NEAR HOLDREGE...AND MOVING EAST AT 25 MPH. * THE THUNDERSTORM WILL BE NEAR... HOLDREGE BY 705 PM CDT FUNK BY 720 PM CDT PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. WESELY
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 7:24 PM CDT | Severe Thunderstorm Warning | GID | Gosper | 51 min |
| Sep 6, 7:45 PM CDT | Severe Thunderstorm Warning | GID | Kearney | 45 min |
| Sep 6, 7:49 PM CDT | Severe Thunderstorm Warning | GID | Furnas, Harlan | 41 min |
| Sep 6, 8:02 PM CDT | Tornado Warning | GID | Harlan | 43 min |
| Sep 6, 8:09 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Hall | 51 min |
| Sep 6, 8:27 PM CDT | Severe Thunderstorm Warning | GID | Franklin | 48 min |
| Sep 6, 8:35 PM CDT | Severe Thunderstorm Warning | GID | Adams | 30 min |
| Sep 6, 8:54 PM CDT | Severe Thunderstorm Warning | GID | Hall, Hamilton | 16 min |
| Sep 6, 9:00 PM CDT | Severe Thunderstorm Warning | GID | Webster | 32 min |
| Sep 6, 9:14 PM CDT | Severe Thunderstorm Warning | GID | Franklin | 15 min |
| Sep 6, 8:29 PM CDT | Severe Thunderstorm Warning | GID | Phillips | 46 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.